Positive Solutions to Singular Boundary Value Problems with Sign Changing Nonlinearities on the Half-Line via Upper and Lower Solutions

Bao Qiang Yan; O'regan, Donal; Agarwal, Ravi p.
August 2007
Acta Mathematica Sinica;Aug2007, Vol. 23 Issue 8, p1447
Academic Journal
This paper presents a lower and upper solution technique for singular second order boundary value problems on the half line.


Related Articles

  • Global structure stability of impact-induced tensile waves in a rubber-like material. HUI-HUI DAI; DE-XING KONG // IMA Journal of Applied Mathematics;Feb2006, Vol. 71 Issue 1, p14 

    This paper concerns the global structure stability of impact-generated tensile waves in a 1D bar made of a rubber-like material. Because the stress–strain curve changes from concave to convex as the strain increases, the governing quasi-linear system of partial differential equations,...

  • Estimates for the Approximation Numbers of One Class of Integral Operators. I. Lomakina, E. N. // Siberian Mathematical Journal;Jan/Feb2003, Vol. 44 Issue 1, p147 

    Unlike the familiar problems for mixed-type equations, we pose a boundary value problem for the Lavrent'ev-Bitsadze equation in domains with unbounded multiply connected hyperbolicity subdomains. We prove unique solvability in explicit form. We also study this problem for the general...

  • Recovering unknown terms in a nonlinear boundary condition for Laplace's equation. Fasino, Dario; Inglese, Gabriele // IMA Journal of Applied Mathematics;Dec2006, Vol. 71 Issue 6, p832 

    We consider a thin metallic plate whose top side is inaccessible and in contact with a corroding fluid. Heat exchange between metal and fluid follows linear Newton's cooling law as long as the inaccessible side is not damaged. We assume that the effects of corrosion are modelled by means of a...

  • On some boundary value problems for a system of two second-order equations. Klokov, Yu. // Differential Equations;Oct2012, Vol. 48 Issue 10, p1348 

    For a two-point homogeneous boundary value problem for a system of two nonlinear second-order differential equations, we suggest sufficient solvability conditions (in particular, stated, like Bernstein conditions, in terms of the growth of the absolute values of the right-hand sides of the...

  • Long-time self-similar asymptotic of the macroscopic quantum models. Hai-Liang Li; Guo-Jing Zhang; Min Zhang; Chengchun Hao // Journal of Mathematical Physics;Jul2008, Vol. 49 Issue 7, p073503 

    The unipolar and bipolar macroscopic quantum models derived recently, for instance, in the area of charge transport are considered in spatial one-dimensional whole space in the present paper. These models consist of nonlinear fourth-order parabolic equation for unipolar case or coupled nonlinear...

  • SEMILINEAR ELLIPTIC BOUNDARY-VALUE PROBLEMS ON BOUNDED MULTICONNECTED DOMAINS. Wenjie Gao; Junyu Wang; Zhongxin Zhang // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    A semilinear elliptic boundary-value problem on bounded multiconnected domains is studied. The authors prove that under suitable conditions, the problem may have no solutions in certain cases and many have one or two nonnegative solutions in some other cases. The radial solutions were also...

  • INITIAL BOUNDARY VALUE PROBLEM FOR A SYSTEM IN ELASTODYNAMICS WITH VISCOSITY. Kayyunnapara, Joseph Thomas // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    In this paper we prove existence of global solutions to boundaryvalue problems for two systems with a small viscosity coefficient and derive estimates uniform in the viscosity parameter. We do not assume any smallness conditions on the data.

  • LEVEL SET METHOD FOR SOLVING POISSON'S EQUATION WITH DISCONTINUOUS NONLINEARITIES. Ko, Joseph // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    We study semi-linear elliptic free boundary problems in which the forcing term is discontinuous; i.e., a Poisson's equation where the forcing term is the Heaviside function applied to the unknown minus a constant. This approach uses level sets to construct a monotonic sequence of iterates which...

  • POSITIVE SOLUTIONS FOR THE BEAM EQUATION UNDER CERTAIN BOUNDARY CONDITIONS. Bo Yang // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    We consider a boundary-value problem for the beam equation, in which the boundary conditions mean that the beam is embedded at one end and fastened with a sliding clamp at the other end. Some priori estimates to the positive solutions for the boundary-value problem are obtained. Sufficient...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics